Alert archive / Oklahoma / High Wind Warnings in 2007
High Wind Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this high wind warning at Mar 31, 2007, 1:50 AM CDT for 7 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 1:50 AM CDT (06:50 UTC)
- Expired
- Mar 31, 2007, 4:06 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Ottawa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 1:55 AM CDT | NON-TSTM WND DMG | 15 Sw Jay, OK | 3 INCH DIAMETER TREE LIMBS BLOWN DOWN. |
| Mar 31, 2:00 AM CDT | NON-TSTM WND DMG | Chouteau, OK | 4 TO 6 INCH DIAMETER TREE LIMBS BLOWN DOWN. |
| Mar 31, 2:50 AM CDT | NON-TSTM WND DMG | 2 Sw Fairland, OK | LARGE TREE BLOWN DOWN...BLOCKING E200 RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 310650 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 150 AM CDT SAT MAR 31 2007 ARZ001-010-OKZ058-062-063-067>070-311100- /O.NEW.KTSA.HW.W.0001.070331T0650Z-070331T1100Z/ BENTON-WASHINGTON AR-OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR- MUSKOGEE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...FAYETTEVILLE... SPRINGDALE...MIAMI...PRYOR...JAY...WAGONER...TAHLEQUAH... STILWELL...MUSKOGEE 150 AM CDT SAT MAR 31 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...WASHINGTON. IN OKLAHOMA... OTTAWA...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR... MUSKOGEE. STRONG WINDS HAVE BEEN DEVELOPING IN PARTS OF NORTHEAST OKLAHOMA IN THE WAKE OF THE RAIN AND THUNDERSTORMS THAT HAVE MOVED ACROSS THE AREA. IT IS LIKELY THE WINDS WILL INCREASE FURTHER AND SPREAD INTO EXTREME NORTHWEST ARKANSAS. WIND GUSTS TO NEAR 50 MPH WILL BE COMMON IN THE WARNED AREA...WITH GUSTS TO 60 MPH LIKELY AT SOME LOCATIONS. THE WINDS WILL TAPER OFF AFTER 6AM AS THE STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ACROSS KANSAS PULLS FURTHER AWAY FROM THE AREA. SOME WIND DAMAGE WILL OCCUR IN THE WARNED AREA. PERSONS IN THESE AREAS SHOULD BE PREPARED FOR THE STRONG WINDS AND LISTEN FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. $$
1 follow-up statement
000 WWUS74 KTSA 310906 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 406 AM CDT SAT MAR 31 2007 ARZ001-010-OKZ058-062-063-067>070-311015- /O.CAN.KTSA.HW.W.0001.000000T0000Z-070331T1100Z/ BENTON-WASHINGTON AR-OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR- MUSKOGEE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...FAYETTEVILLE... SPRINGDALE...MIAMI...PRYOR...JAY...WAGONER...TAHLEQUAH... STILWELL...MUSKOGEE 406 AM CDT SAT MAR 31 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE HIGH WIND WARNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...WASHINGTON. IN OKLAHOMA... OTTAWA...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR... MUSKOGEE. THE HIGH WINDS HAVE DIMINISHED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this high wind warning went out at Mar 31, 12:56 AM CDT, 54 minutes earlier.
Area forecast discussion, Mar 31, 12:56 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT SAT MAR 31 2007
.MESOSCALE UPDATE...
THE REMNANTS OF THE MESOSCALE VORTICITY MAX IN SOUTHEAST
OKLAHOMA WILL TRACK ACROSS NORTHWEST ARKANSAS BETWEEN
08Z AND 11Z ALONG A FORT SMITH TO GREEN FOREST LINE.
THE APPROACH OF THE VORT MAX AND OROGRAPHICS WILL RESULT
IN A FEW THUNDERSTORMS OCCURRING IN NORTHWEST ARKANSAS
DURING THE LATE NIGHT HOURS. INSTABILITY WILL REMAIN
WEAK...BUT WIND FIELDS ALOFT WILL BE STRONG...SO AN
ISOLATED STRONG WIND GUST WILL BE POSSIBLE.
THE ARKANSAS RIVER VALLEY IS HOLDING DEW POINTS
IN THE LOW 60S...RESULTING IN SLIGHTLY LESS CAP AND SOME
WEAK SURFACE-BASED INSTABILITY. SO THE BEST CHANCE
OF A STRONG WIND GUST MIGHT BE IN THE FORT SMITH TO OZARK
AREA. AS AN INTERESTING NOTE...THE WRF-NAM SHOWS A
FAIRLY STRONG PRECIP SIGNAL AND SMALL SURFACE LOW
IN EASTERN CARROLL COUNTY AT 12Z...HINTING AT AN
ISOLATED STRONG STORM THERE.
WE CONTINUE TO SEE WIND GUSTS TO AROUND 45 MPH JUST
BEHIND THE PRECIP AREA IN THE CONVECTIVELY TIGHTENED
SURFACE PRESSURE GRADIENT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...08Hazardous weather outlook, Mar 30, 5:25 AM CDT, 20 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT FRI MAR 30 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
524 AM CDT FRI MAR 30 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTER 2 AM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
AFTER 2 AM.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...LATE AFTERNOON.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA.
ONSET...LATE AFTERNOON.
AREA AT GREATEST RISK...AREAS WEST OF HIGHWAY 69.
DISCUSSION...
HE MAIN UPPER LEVEL STORM SYSTEM WAS LOCATED OVER THE ROCKY
MOUNTAIN REGION THIS MORNING...WITH A SURFACE COLD FRONT LOCATED
OVER NORTHWEST OKLAHOMA. THE UPPER SYSTEM WILL BEGIN TO LIFT EAST
AND NORTHEAST TODAY. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
INCREASE IN SIGNIFICANTLY IN AREAL COVERAGE BY MID TO LATE
AFTERNOON. SLOW MOVING THUNDERSTORMS THAT REDEVELOP OVER THE SAME
AREA WILL PRESENT A FLASH FLOOD THREAT LATE THIS AFTERNOON AND
EVENING...WHERE LOCALIZED AMOUNTS MAY APPROACH 3 TO 4 INCHES ACROSS
PARTS OF EASTERN OKLAHOMA. A FLASH FLOOD WATCH REMAINS IN EFFECT
TODAY AND TONIGHT...SEE /OKCFFATSA/ FOR DETAILS. THE THREAT OF SEVERE
WEATHER MAY BE HAMPERED THIS AFTERNOON BY ONGOING RAIN AND
THUNDERSTORM ACTIVITY...AS THIS WOULD RESULT IN INSTABILITY AND CAPE
VALUES NOT SUPPORTIVE OF SEVERE THUNDERSTORMS. AS A 100 KNOT UPPER
LEVEL JET AND THE COLD FRONT APPROACH TONIGHT...THE IMPROVED
DYNAMICS MAY RESULT IN HIGHER POTENTIAL FOR SEVERE STORMS VERY LATE
TONIGHT ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. STRAIGHT
LINE WINDS APPEAR TO BE THE MAIN RISK FROM SEVERE STORMS
LATE...HOWEVER LOW AND MID LEVEL WIND FIELDS SUPPORT ROTATING STORMS
SHOULD ANY STORM MAINTAIN A STRONG UPDRAFT.
HOWEVER...THE LIMITING FACTOR WOULD BE STABILIZATION FROM PREVIOUS
CONVECTION. A DRY SLOT WILL PUSH INTO FAR WESTERN SECTIONS OF THE
OUTLOOKED AREA LATE TONIGHT...WHICH WILL MARK THE BEGINNING OF
DECREASED RAINFALL FROM SOUTHWEST TO NORTHEAST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER SYSTEM WILL QUICKLY LIFT NORTHEAST ON SATURDAY... HOWEVER
RAIN AND THUNDERSTORM CHANCES WILL REMAIN ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING. SETTLED AND WARM
WEATHER IS EXPECTED FOR SUNDAY AND MONDAY. THUNDERSTORM CHANCES
RETURN AS A COLD FRONT MOVES THROUGH MONDAY NIGHT. A REINFORCING SH
SHOT OF COOLER AIR WILL APPROACH FROM THE NORTH LATER IN THE WORK
WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND STATEMENTS
CONCERNING CONVECTIVE CHANCES NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Mar 30, 8:05 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT FRI MAR 30 2007
OKZ073-310145-
PITTSBURG OK-
805 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 805 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES WEST OF ARPELAR TO 7 MILES SOUTHWEST OF
ASHLAND TO 25 MILES SOUTH OF ASHLAND...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MCALESTER...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...
HAYWOOD...ALDERSON...KREBS...ARPELAR...SCIPIO AND INDIANOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 8:49 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT FRI MAR 30 2007
OKZ071-073-310215-
MCINTOSH OK-PITTSBURG OK-
849 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG
AT 849 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF SCIPIO...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
EUFAULA...HANNA...RAIFORD...VIVIAN...STIDHAM...PIERCE...SCIPIO...
CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 9:11 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT FRI MAR 30 2007
OKZ065-066-310245-
OKFUSKEE OK-OKMULGEE OK-
911 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 911 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF OKFUSKEE...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
OKFUSKEE AND OKMULGEE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 9:18 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT FRI MAR 30 2007
OKZ070-071-310245-
MCINTOSH OK-MUSKOGEE OK-
918 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 918 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STIDHAM...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
CHECOTAH...VIVIAN...STIDHAM...PIERCE...RENTIESVILLE...COUNCIL
HILL...OKTAHA...WAINWRIGHT...BOYNTON...SUMMIT AND TAFT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 10:42 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT FRI MAR 30 2007
OKZ053-310430-
CHOCTAW OK-
1042 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 1042 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF BOSWELL TO 29 MILES SOUTH
OF GRANT...MOVING NORTHEAST AT 40 MPH.
MUCH OF CHOCTAW COUNTY WILL BE AFFECTED BY THESE
THUNDERSTORMS...WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 34 min |
| Mar 31, 2:18 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 19 min |
Nearby
High Wind Warnings in Oklahoma, 2007High Wind Warnings in Arkansas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.